I have a terrible pain on my eye, it's so sore and I keep icing it and it hurts behind my eye too. My doctor gave me levofloxacin and I finished it but when I blow my nose it is clear so I don't think I have a sinus infection. Does anyone know what this could be? It really hurts alot. I went to a walk-in clinic today and they said it was very swollen when they looked up my nostril so they gave me 3 days worth of prednisone and another anitbiotic but I asked the pharmacist if she thought I had a sinus infection and she agreed with me that if everything is clear that is coming from my nose, well then I don't have an infection. I don't want to take any more unnecessary antibiotics if I don't have to. The pills I was given are Amox TR-K CLV 875-125 mg and I am to take them 2x a day. They are very large and I don't want to take them if I don't have to as I don't want to cause myself anymore harm. Anyone have any suggestions?
Terrible pain in eye and behind eye, only on one side?
Question posted by 486ocean on 21 Jan 2014
Last updated on 12 March 2022 by cleo130
Please call an opthalmologist and tell them your symptoms. They will hopefully get you scheduled as soon as possible! Good luck and take care!
I had the same. Just got diagnosed with early glaucoma. It runs in my maternal side of my family. We were 11 siblings; 7 left and we all had/have it now.
A tooth that is infected can can commonly mistaken for a sinus infection. The nerves to the top teeth lead behind your eye. That happened to me. Thought I had a sinus infection with a headache after a course of antibiotics it felt better but came right back. I had a root canal done with a crown and my issue was resolved. Maybe have a dentist look at your canines
Take the medication and see a good doctor right away. There are several eye conditions that cause eye pain. Some are quite serious. Does light or movement of the eye make the pain worse? If so you need to see someone right away to protect your sight. Any intense pain should be seen by a doctor. Especially after using antibiotics. There is a condition called iritis, for example, which is very painful. that swelling needs to be treated immediately so an infection doesn't enter the brain cavity. The sinus area is a vulnerable spot for that.
I suggest you use warm compress, not ice. If there remains an infection the warm heat will loosen the pus building up. And will drain releasing pressure. If it is iritis or one of many other conditions, with that swelling it could be an infection under the skin as well. Check your temperature to see if you are running a fever. If over 100 you need more treatment. If your sight changes, light sensitive, blurry or other change get it looked at at an ER.
And there are multiple sinus areas. Tapping the cheek bone under the eye may cause pain. If so the area remains full of fluid. Tapping on the forehead above the eyebrows is the same. An X-ray will settle where the infection remains.good luck and keep us posted. At least give the doc a call and let them know it is swelling and not improving.
Ocean, I hope someone will correct me if I'm wrong, but the sinuses go under your eyes on the cheekbones and above your eyes at the browline. If the sinuses above your eyes are impacted due to infection/inflammation/congestion, you will not always see the infection when you blow your nose since it is stuck high up in the sinuses. Did your doctor do an x-ray of your sinuses? An x-ray would show infection and congestion in the sinuses. Were you given a decongestant like Tessalon Pearls? If your sinuses are impacted, moist heat will help to break it up. If the new meds don't help and the eye pain continues, I agree with kaismama that you should see an eye doctor. Feel better soon!
P.S. I think I would listen to the doctor before I would listen to the pharmacist regarding diagnosis.
Ocean Kaismama is correct to start and it sounds like you did that I think i see a couple things here you must trust the doctor you just seen or go see the doctor that prescribed the other medication,I looked it up in that book of mine on antibiotics from the pharmacy and the antibiotic you were on it list as a side effect is yellow color of eyes,
or irritated eyes and pain from nerve and tendon it is quite possivle that that antibiotic is the cause but we can't say for sure and as far as seeing a different doctor for the eye the doctor said you nose is inflamed that is what the 3 days of prednisone is for you well not get thick green infected stuff through a infected nose that is inflamed,As far as the antibiotic he gave you trade name is augmentin it is a hi power amoxicillin that should take care of the infection.if this pain and such to the eye was not before your first antibiotic and you go see another doctor make sure you tell them the name of all medications but i think the walk in clinic doctor is correct if you went there telling them about the pain in the eye..it says for sure even after your through it menton inflamed tendons anywhere in the body and nerve pain which could very likely be the cause you should take this medication if it was prescribed for the eye pain and they looked in your nose and said you were very inflamed hi up in the nose and the eye are very close if in dought call the NURSE OF DOCTOR FAST IF YOU ARE NOT GOING TO Star your new medications..and tell them but this new antibiotic is much safer and effective for what they are treating now..chuck1957 or rush back to the walk in clinic you have to do something.
I would see an ophthamologist. You could have something going on in your eye.
- Levofloxacin uses and safety info
- Levofloxacin information for Healthcare Professionals (includes dosage details)
- Side effects of Levofloxacin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.